Hail, Archer
- When
- December 29, 3:58 PM CST
- Where
- Archer County, 2 mi W of Lakeside City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.830, -98.564
Thunderstorms developed over northern Texas and moved north through Western North Texas during the late afternoon and early evening. A few of these thunderstorms became severe with large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over northern Texas and moved north through Western North Texas during the late afternoon and early evening. A few of these thunderstorms became severe with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 29, 3:20 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 PM CST FRI DEC 29 2006 .DISCUSSION... WIDESPREAD RAIN LOOKS TO BE IN STORE FOR THE AREA TONIGHT AS UPPER LOW IN THE SOUTHWEST DRIFTS CLOSER TO THE AREA. DESPITE LOW INSTABILITY... WIND SHEAR IS QUITE STRONG WITH 20 TO 30 KNOTS OF 1 KM SHEAR AND 60 TO 70 KNOTS OF 6 KM SHEAR ANALYZED ON THE LAPS ANALYSIS WHICH WILL ALLOW SEVERE POTENTIAL THIS EVENING IF THERE IS ANY AVAILABLE INSTABILITY TO WORK WITH. RUC PREDICTS EVEN HIGHER SHEAR TONIGHT WITH 40 TO 50 KNOTS OF 1 KM SHEAR PREDICTED AROUND 3Z. IT REMAINS TO BE SEEN HOW FAR NORTH SURFACE BASED CONVECTION WILL EXIST... BUT IT CAN EXIST IN OUR CWA... THERE SHOULD BE ENOUGH SHEAR TO SUPPORT SEVERE WEATHER. FOCUS THEN TURNS TO THE STORM SYSTEM ITSELF AND PRECIP TYPE. LOW LEVELS REMAIN WARM ENOUGH THAT PRECIP SHOULD STAY LIQUID THROUGH MOST OF THE FIRST PERIOD ALTHOUGH MAY SEE SOME MIX IN THE FAR NORTHWEST LATE. STILL WILL HAVE TO WATCH THE PRECIP ASSOCIATED WITH THE WRAP-AROUND AS COOLER TEMPERATURES WILL ALLOW HIGHER CHANCES OF WINTER PRECIP. STILL A LOT OF UNCERTAINTY ON THE STORM SYSTEM NEXT WEEK WITH HIGH RUN TO RUN VARIABILITY IN THE GFS. NO MAJOR CHANGES WERE MADE IN THE EXTENDED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 55 36 44 / 100 40 30 20 HOBART OK 44 47 32 43 / 100 30 30 20 WICHITA FALLS TX 49 54 36 50 / 100 20 10 10 GAGE OK 35 37 29 37 / 100 70 40 20 PONCA CITY OK 50 55 36 41 / 100 70 30 30 DURANT OK 54 60 37 51 / 100 50 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CST FRI DEC 29 2006
OKZ004>048-050>052-TXZ083>090-301300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
215 PM CST FRI DEC 29 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS SOUTHERN OKLAHOMA AND PORTIONS OF WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTH OF A LINE FROM KNOX CITY TEXAS... TO
CROWELL... TO ALTUS OKLAHOMA... TO LAWTON... TO ADA... TO ATOKA
OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH LATE THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
SLIGHT RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS FROM THIS AFTERNOON UNTIL LATE THIS EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH OKLAHOMA AND WESTERN
NORTH TEXAS THIS AFTERNOON AND TONIGHT. THIS WILL LEAD TO WIDESPREAD
RAIN AND THUNDERSTORMS DEVELOPING ACROSS THE AREA DURING THE DAY
TODAY AND CONTINUING THROUGH TONIGHT.
THE ASSOCIATED CLOUD COVER AND PRECIPITATION IS EXPECTED TO LIMIT
INSTABILITY ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. HOWEVER...
STRONG SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE TO BRING
ABUNDANT LOW LEVEL MOISTURE NORTHWARD ACROSS TEXAS INTO OKLAHOMA.
THIS MOISTURE ALONG WITH COOLING TEMPERATURES ALOFT ASSOCIATED WITH
THE APPROACHING UPPER LEVEL STORM SYSTEM... MAY RESULT IN MODEST
INSTABILITY DEVELOPING THIS AFTERNOON... ESPECIALLY ACROSS SOUTHERN
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. THIS INSTABILITY...
ALONG WITH STRONG WIND SHEAR... WILL SUPPORT THE DEVELOPMENT OF
THUNDERSTORMS... A FEW OF WHICH MAY BE CAPABLE OF PRODUCING
TORNADOES... MARGINALLY SEVERE HAIL... AND STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH THE SLOW MOVEMENT OF THE STORM SYSTEM... A THREAT FOR HEAVY
RAIN AND LOCALIZED FLOODING WILL ALSO EXIST... AS STORMS MAY TRAIN
FROM SOUTH TO NORTH AND REFORM OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
RAIN MAY CHANGE TO LIGHT SNOW SATURDAY ACROSS NORTHERN AND CENTRAL
OKLAHOMA... BEFORE ENDING LATE SUNDAY. WITH THE CURRENT FORECAST
STORM TRACK...THERE IS A CHANCE FOR ACCUMULATING SNOW IN NORTHWEST
OKLAHOMA THIS WEEKEND. IF THE STORM TRACK SHIFTS FARTHER SOUTH...
THE POTENTIAL FOR ACCUMULATING SNOW WILL EXPAND INTO WEST CENTRAL
AND NORTH CENTRAL OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM CST SATURDAY DECEMBER 30TH.
SIX/CMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 222 PM CST FRI DEC 29 2006 OKZ048-052-292045- ATOKA OK-BRYAN OK- 222 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WADE AT 222 PM CST...MOVING NORTH AT 45 MPH. SMALL HAIL...VERY HEAVY RAINFALL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 257 PM CST FRI DEC 29 2006 OKZ037-044-292115- TILLMAN OK-COTTON OK- 257 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF DEVOL AT 257 PM CST...MOVING NORTH AT 45 MPH. SMALL HAIL...VERY HEAVY RAINFALL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 338 PM CST FRI DEC 29 2006 TXZ089-090-292200- CLAY TX-ARCHER TX- 338 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF WINDTHORST AT 338 PM CST...MOVING NORTH-NORTHWEST AT 40 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF NEWPORT MOVING INTO SOUTHERN CLAY COUNTY. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The Dyess AFB radar (KDYX), 72 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
2 hail. Local standard time, as filed.
Hail was reported on the west side of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7725, 7726.